Leg cramps at night

Posted by sparklegram @sparklegram, Aug 19, 2022

Hello everyone. I only have 4 more months on Tamoxifen and my 5 years will be up. I'm having bad leg cramps at night. Has anyone else had this side effect from Tamoxifen?

Interested in more discussions like this? Go to the Breast Cancer Support Group.

Profile picture for kkberge22 @kkberge22

@letsdothis I started Tamoxifen 6 weeks ago and have also noticed leg cramps at night. I’ve been using magnesium lotion and it seems to help. I also take magnesium glycinate. Please go to your doctor, the hot soreness sensation you feel is very concerning for DVT.

Jump to this post

@kkberge22 I have had endless leg cramps often knotting up for up to 5 days prohibiting me to go up and down steps. I just went on a holiday where there were many steps in hikes and walking and took a holiday with permission from my doc and all was well. I have had both legs cramp up and had endless test for DVTs all ok. It is the meds and dehydration!

REPLY
Profile picture for georgemc867 @georgemc867

@kkberge22 I have had endless leg cramps often knotting up for up to 5 days prohibiting me to go up and down steps. I just went on a holiday where there were many steps in hikes and walking and took a holiday with permission from my doc and all was well. I have had both legs cramp up and had endless test for DVTs all ok. It is the meds and dehydration!

Jump to this post

@georgemc867 If you are taking a statin sometimes taking CoQ10 will help cause statins can deplete the CoQ10 in your system which results in muscle cramps. Google this.

REPLY

No meds other than claritin and AI's or Tamoxifen.. I was on Anastrazole for 1.5 years and switched to Tamoxifen. Will be trying Anastrazole again...and did the other night and immediately had leg cramps. Will try the CoQ10 anyway maybe it will help! Thanks!

REPLY
Profile picture for vjs003 @vjs003

@georgemc867 If you are taking a statin sometimes taking CoQ10 will help cause statins can deplete the CoQ10 in your system which results in muscle cramps. Google this.

Jump to this post

@vjs003 was on coQ10 the entire time but didn’t help.

REPLY
Profile picture for mistymar @mistymar

@vjs003 was on coQ10 the entire time but didn’t help.

Jump to this post

@mistymar What mg amount were you taking? I take 400mg a day.

REPLY
Profile picture for vjs003 @vjs003

@mistymar What mg amount were you taking? I take 400mg a day.

Jump to this post

@vjs003 I was on 200mg. That’s what was recommended. Side effects (not just the leg cramps) so severe that he just stopped it and put in records I can’t take statins. Wants to try Zetia if we feel it’s necessary. Have managed primary control for now without meds.

REPLY

Hi

So very sorry yiu are experiencing severe leg cramps at night. This may be very uncomfortable and disrupt your sleep and rest- which may lead to fatigue during the day.

I have occasionally experienced moderate - medium leg cramps and I stretch and massage my legs which seems to help. I attend FREE Red Door REIKKI classes which is helpful for stress management.

Have you considered an integrative Heath MD specialist appointment at your hospital? Yiur Oncologist would be able to refe you. Exercise, Meditayion, Yoga, possibly Tai Che mu be available as well.

Thank you for your openness and courage in discussing painful Medical issues. I have been hesitating about a MD ordered exercise and swimming program and your inspiration is encouraging me to begin an exercise and swimming program. In enhancing my health.

I genuinely hope you begin an Integrative Health program at your hospital and schedule an appropriate Physical Therapy sessions and your uncomfortable and severe leg camps mitigate significantly or are completely cured, if possible. Best SUE

REPLY
Profile picture for mistymar @mistymar

@vjs003 I was on 200mg. That’s what was recommended. Side effects (not just the leg cramps) so severe that he just stopped it and put in records I can’t take statins. Wants to try Zetia if we feel it’s necessary. Have managed primary control for now without meds.

Jump to this post

@mistymar Sorry you are having those. I have had them for years. Nothing helped until someone told me about tonic water. I drink a glass at night, no cramps. Its the quinine.

REPLY
Profile picture for sboston1 @sboston1

@mistymar Sorry you are having those. I have had them for years. Nothing helped until someone told me about tonic water. I drink a glass at night, no cramps. Its the quinine.

Jump to this post

@sb I use quinine drops that I buy on amazon and they work well. I'm 85.

REPLY
Profile picture for vivi1 @vivi1

I started having bad leg and foot cramps when I began taking tamoxifen after BC surgery last year. I continue to have them, but less so, with anastrozole. I get some relief from Magnesium Glycinate, which I take at night for both sleep and cramps. I have noticed that cramps and dehydration are related, so I drink lots of fluids when working outside, and a gatorade drink if it is really hot and/or I am doing something strenuous. Still, the cramps (and sleeping) got worse with an estrogen blocker.

Jump to this post

Am also having leg cramps while on chemo for metastasized breast cancer. I’ve used Theraworx Relief foam on the cramping calf of foot, which used to work instantly but now takes
several minutes.
Prevention is always better and am finding Magnesium oil applied before bed prevents the cramps. Am experimenting to see for how long- at least a week?
(Sunfood, Pure & Potent Magnesium Oil). Good luck!

REPLY
Please sign in or register to post a reply.